Alert archive / New York / Special Weather Statements in 2011
Special Weather Statement, NWS New York, NY
NWS New York, NY issued this special weather statement at Aug 8, 2011, 9:07 PM EDT for Suffolk County, New York. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2011, 9:07 PM EDT (01:07 UTC)
- Expired
- Aug 8, 2011, 9:30 PM EDT
- In force
- 23 min
- Issued by
- NWS New York, NY
County Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 49 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 1.1 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 311 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1517 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
339
WWUS81 KOKX 090107
SPSOKX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
907 PM EDT MON AUG 8 2011
NYZ079-081-090130-
NORTHEAST SUFFOLK-SOUTHEAST SUFFOLK-
907 PM EDT MON AUG 8 2011
...STRONG THUNDERSTORM WILL IMPACT EASTERN SUFFOLK COUNTY...
AT 903 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GREENPORT...OR 6 MILES NORTHEAST OF
SOUTHOLD...AND MOVING SOUTH AT 20 MPH.
SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4087 7238 4096 7242 4102 7238 4101 7233
4104 7233 4108 7239 4106 7241 4103 7239
4103 7244 4109 7246 4115 7234 4116 7224
4111 7229 4113 7229 4113 7233 4111 7233
4108 7227 4105 7226 4104 7217 4096 7213
$$
MASWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Aug 8, 7:49 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Aug 8, 7:49 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 749 PM EDT MON AUG 8 2011 .SYNOPSIS... A WEAK COLD FRONT WILL MOVE THROUGH THE AREA THIS EVENING. ANOTHER AREA OF LOW PRESSURE APPROACHES LATE TUESDAY INTO TUESDAY NIGHT EXITING THE AREA WEDNESDAY MORNING. HIGH PRESSURE BUILDS FROM THE WEST WEDNESDAY AFTERNOON AND NIGHT. THE HIGH WILL REMAIN OVER THE REGION INTO FRIDAY. A FRONTAL SYSTEM APPROACHES SATURDAY AS THE HIGH MOVES OFF THE COAST. THIS FRONTAL SYSTEM SLOWLY MOVES THROUGH THE REGION SATURDAY THROUGH SUNDAY NIGHT. HIGH PRESSURE RETURNS FOR MONDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... HAVE MAINTAINED SLIGHT CHANCE POPS FOR THE ENTIRE CWA THROUGH EARLY EVENING AS ISOLATED TO SCATTERED CONVECTION HAS CONTINUED TO FIRE UP AND PROPAGATE SE AT NEAR 20 KT. SOME THUNDERSTORMS HAVE PULSED UP TO NEAR SEVERE LIMITS...BUT NO ORGANIZED SEVERE CONVECTION IS ANTICIPATED. THIS ACTIVITY BEING DRIVEN BY SHORTWAVE SEEN IN WATER VAPOR IMAGERY NOW SWINGING ACROSS CENTRAL NY AND PA. COLD FRONT IS VERY DIFFICULT TO LOCATE BASED ON MOISTURE...TEMPERATURE...PRESSURE OR WINDS...BUT BELIEVE IT EXTENDS FROM NEAR KCON TO KBGM. EXPECT CONVECTIVE ACTIVITY TO DIMINISH AFTER 01Z WITH THE LOSS OF HEATING. TEMPS TONIGHT FALL TO NEAR NORMAL LEVELS ARE AN CLOSE TO A GFS/NAM BLEND OF MOS. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... SHORT WAVE AND ACCOMPANYING SURFACE LOW NEAR LAKE WINNIPEG DRIVES EAST AND DEEPENS THE TROF OVER THE NORTHEAST. THE DEEPENING OF THE TROUGH RESULTS IN CYCLOGENESIS ALONG THE MID ATLANTIC COAST TUESDAY EVENING INTO THE OVERNIGHT. LOW LEVEL FLOW BECOMES SOUTHEAST TUESDAY AFTERNOON. LOW LEVEL FLOW CONTINUES TO INCREASE OVER NIGHT WITH OVER-RUNNING PATTERN OF WARM AIR ADVECTION. POPS THUS INCREASE LATE TUESDAY AND RISE TO LIKELY TUESDAY NIGHT. RAIN ENDS FROM WEST TO EAST AS LOW PASSES AND WINDS BECOME NW BY MORNING. HAVE KEPT MENTION OF TSTMS...BUT USED LOWER COVERAGE OF THESE AS MORE STRATIFORM PCPN IS EXPECTED. TEMPS ARE CLOSE TO WARMER GFS MOS. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... FAIRLY GOOD MODEL AGREEMENT WITH THE FRONTAL SYSTEM MOVING EAST OF THE AREA WEDNESDAY MORNING...AND WITH THE HIGH BUILDING IN FROM THE WEST. UPPER TROUGH DOES BECOME SOMEWHAT NEGATIVE WEDNESDAY...BUT PROGRESSES EAST WITH ZONAL FLOW ACROSS THE NORTHERN TIER. GENERALLY LEANED TOWARD THE GFS FOR POPS AND TEMPERATURES WEDNESDAY INTO THURSDAY. WILL BE A DRY THURSDAY INTO FRIDAY NIGHT AS RIDGE REMAINS OVER THE AREA. THE RIDGE MOVES EAST AS A FRONTAL SYSTEM APPROACHES FROM THE WEST. SOME MODEL DIFFERENCES WITH THE TIMING OF THE FRONTAL SYSTEM THROUGH THE AREA AND MAY LINGER INTO SUNDAY. WILL CARRY POPS FROM SATURDAY INTO SUNDAY. GENERALLY FOLLOWED THE HPC GUIDANCE...WITH A BLEND OF THE 00Z 08/08 ECMWF THURSDAY THROUGH MONDAY. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... A TROUGH OF LOW PRESSURE PASSES THROUGH THE AREA EARLY THIS EVENING. OUTFLOW FROM EXISTING SHOWERS AND STORMS MAY SHIFT WINDS TEMPORARILY OVER THE NEXT HOUR OR TWO...OTHERWISE MAINLY A NORTHERLY FLOW TONIGHT UNDER 10KT. A THUNDERSTORM STILL NOT OUT OF THE QUESTION THROUGH 01Z...BUT NOT PROBABLE ENOUGH TO INCLUDE EVEN A CB ATTACHMENT AT THIS TIME. BEST CHANCE FOR A TSTM WOULD BE AT KGON. ...NY METRO ENHANCED AVIATION WEATHER SUPPORT... DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE) KJFK FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED. KLGA FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED. KEWR FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED. KTEB FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED. KHPN FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED. KISP FCSTER COMMENTS: NO UNSCHEDULED AMENDMENTS EXPECTED. OUTLOOK FOR 00Z WEDNESDAY THROUGH SATURDAY... TUE NIGHT... SUB-VR POSSIBLE IN -SHRA/SCT TSRA WED...SUB-VFR POSSIBLE IN ISOLATED -SHRA/TSRA. THU-FRI...VFR. SAT...SUB-VFR POSSIBLE LATE IN -SHRA/TSRA. && .MARINE... SUB SCA CONDS EXPECTED THROUGH TUESDAY. SCT SHRA/TSRA POSSIBLE THIS EVENING WITH WEAK FRONTAL PASSAGE. LOW PRESSURE APPROACHING THE REGION TUESDAY NIGHT RESULTS IN AN INCREASE SE FLOW WITH GUST TO 20 KT. COLD FRONT WILL BE MOVING EAST OF THE WATERS WEDNESDAY MORNING WITH ANY PRECIPITATION COMING TO AN END. WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY LEVELS. A STRENGTHENING NORTHWESTERLY FLOW WILL DEVELOP WEDNESDAY NIGHT INTO THURSDAY AS HIGH PRESSURE BUILDS TO THE WEST. SOME WIND GUSTS...ESPECIALLY ON THE OCEAN WATERS...MAY REACH SMALL CRAFT LEVELS THURSDAY AFTERNOON INTO THE EVENING HOURS AS COOLER AIR MOVES OVER THE WATERS. SEAS WILL REMAIN BELOW SMALL CRAFT LEVELS. HIGH PRESSURE REMAINS THURSDAY NIGHT INTO FRIDAY AND MOVES OFF THE COAST FRIDAY NIGHT. A FRONTAL SYSTEM WILL MOVE THROUGH THE WATERS SATURDAY THROUGH SUNDAY EVENING. WINDS AND SEAS THURSDAY NIGHT THROUGH SUNDAY ARE EXPECTED TO REMAIN BELOW SMALL CRAFT LEVELS. THEREAFTER...A WEAK PRESSURE GRADIENT ACROSS THE WATERS WILL PROMOTE SUB-SCA CONDITIONS ACROSS THE WATERS THROUGH FRI. && .HYDROLOGY... ISOLATED TO SCATTERED SHRA/TSRA ACTIVITY LATE THIS AFTERNOON ONLY POSES A LOCALIZED URBAN AND POOR DRAINAGE FLOODING THREAT. A MORE STRATIFORM 1/4 TO 1/2 INCH EVENT LATE TUESDAY INTO THE OVERNIGHT. THEN DRY FROM LATE WEDNESDAY MORNING INTO THE END OF THE WEEK. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && AVIATION...JC
Hazardous weather outlook, Aug 8, 11:05 AM EDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 1105 AM EDT MON AUG 8 2011 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-091100- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 1105 AM EDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-091100- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1105 AM EDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Aug 8, 5:28 PM EDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
528 PM EDT MON AUG 8 2011
NYZ079-081-082200-
NORTHEAST SUFFOLK-SOUTHEAST SUFFOLK-
528 PM EDT MON AUG 8 2011
...STRONG THUNDERSTORM WILL IMPACT SUFFOLK COUNTY...
AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SOUTHOLD...AND MOVING SOUTHEAST AT 20 MPH.
SMALL HAIL...AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4094 7218 4088 7240 4090 7244 4095 7245
4097 7240 4102 7238 4103 7239 4102 7244
4096 7245 4104 7251 4109 7246 4109 7239
4105 7234 4104 7237 4108 7239 4106 7241
4101 7236 4101 7233 4104 7232Special weather statement, Aug 8, 5:42 PM EDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
542 PM EDT MON AUG 8 2011
NYZ067-082215-
ORANGE-
542 PM EDT MON AUG 8 2011
...STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ORANGE COUNTY...
AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MARLBORO...OR 7 MILES SOUTHWEST OF
POUGHKEEPSIE...AND MOVING SOUTH AT 25 MPH.
SMALL HAIL...AND WINDS UP TO 35 MPH ARE EXPECTED WITH THIS STORM. IN
ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO THREE
QUARTER INCHES AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD
CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR
DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4161 7408 4159 7405 4159 7396 4157 7396
4153 7399 4147 7399 4147 7401 4145 7409
4162 7411
METSpecial weather statement, Aug 8, 6:10 PM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
610 PM EDT MON AUG 8 2011
NYZ067>070-082315-
NORTHERN WESTCHESTER-ORANGE-PUTNAM-ROCKLAND-
610 PM EDT MON AUG 8 2011
...STRONG THUNDERSTORM WILL IMPACT EASTERN ORANGE...PUTNAM...ROCKLAND
AND WESTCHESTER COUNTIES...
AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BEACON...AND MOVING SOUTH AT 20 MPH.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM. IN
ADDITION...HEAVY RAIN IS OCCURRING WITH THIS STORM. THIS COULD CAUSE
PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE
AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4159 7405 4159 7398 4159 7396 4156 7396
4154 7398 4151 7399 4145 7398 4149 7393
4150 7381 4119 7377 4118 7412 4160 7410
4160 7406
MASSpecial weather statement, Aug 8, 7:06 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
706 PM EDT MON AUG 8 2011
NYZ074-082330-
RICHMOND (STATEN IS.)-
706 PM EDT MON AUG 8 2011
...STRONG THUNDERSTORM WILL IMPACT RICHMOND (STATEN ISLAND) COUNTY...
AT 703 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TOTTENVILLE...MOVING SOUTHEAST AT 20 MPH.
WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...VERY
HEAVY RAIN...WITH RAINFALL RATES OF UP TO AN INCH AN HOUR...IS
OCCURRING WITH THIS STORM. THIS COULD CAUSE PONDING OF WATER ON
ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4050 7424 4052 7425 4053 7424 4055 7424
4056 7422 4057 7421 4059 7419 4054 7413
4051 7419 4050 7422Special weather statement, Aug 8, 7:17 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
717 PM EDT MON AUG 8 2011
CTZ007-008-090000-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
717 PM EDT MON AUG 8 2011
...STRONG THUNDERSTORM WILL IMPACT MIDDLESEX AND WESTERN NEW LONDON
COUNTIES...
AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ROCKY HILL...MOVING SOUTHEAST AT 25 MPH.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4159 7246 4159 7243 4161 7241 4160 7239
4160 7237 4160 7236 4146 7220 4140 7255
4163 7272 4163 7269 4165 7251
METSpecial weather statement, Aug 8, 9:07 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
907 PM EDT MON AUG 8 2011
NYZ079-081-090130-
NORTHEAST SUFFOLK-SOUTHEAST SUFFOLK-
907 PM EDT MON AUG 8 2011
...STRONG THUNDERSTORM WILL IMPACT EASTERN SUFFOLK COUNTY...
AT 903 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GREENPORT...OR 6 MILES NORTHEAST OF
SOUTHOLD...AND MOVING SOUTH AT 20 MPH.
SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4087 7238 4096 7242 4102 7238 4101 7233
4104 7233 4108 7239 4106 7241 4103 7239
4103 7244 4109 7246 4115 7234 4116 7224
4111 7229 4113 7229 4113 7233 4111 7233
4108 7227 4105 7226 4104 7217 4096 7213
MASThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 3:55 PM EDT | Areal Flood Advisory | OKX | Orange, Putnam, Rockland, Westchester | 2 hr |
| Aug 9, 4:59 PM EDT | Areal Flood Advisory | OKX | Bronx, Kings, New York, Queens, Richmond, Westchester | 2 hr |
| Aug 9, 6:21 PM EDT | Special Marine Warning | OKX | 84 min | |
| Aug 9, 6:46 PM EDT | Special Marine Warning | OKX | 47 min | |
| Aug 9, 7:37 PM EDT | Special Marine Warning | OKX | 83 min | |
| Aug 9, 3:02 PM EDT | Areal Flood Advisory | OKX | Essex, Passaic, Union | 118 min |
| Aug 9, 7:00 PM EDT | Special Weather Statement | OKX | 30 min | |
| Aug 9, 7:54 PM EDT | Special Weather Statement | OKX | 51 min |
Nearby
Special Weather Statements in New York, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.